Alert archive / Colorado / Flash Flood Warnings in 2010

Flash Flood Warning 23, NWS Pueblo, CO

July 31, 2010Bent County, Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 31, 2010, 1:26 PM MDT for Bent County, Kiowa County, Prowers County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2010, 1:26 PM MDT (19:26 UTC)
Expired
Jul 31, 2010, 4:30 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

Counties Bent County, CO, Kiowa County, CO, Prowers County, CO

The radar

The Goodland radar (KGLD), 126 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 3:15 PM MDTHEAVY RAIN 04 E Lamar, COFLOODED FIELDS...BUT FURROWS STILL VISIBLE...BETWEEN COUNTY ROADS 12 AND 13...4 TO 5 MILES EAST OF LAMAR ALONG HIGHWAY 50.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2010-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1019 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2010-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1019 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1575 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WGUS55 KPUB 311926
FFWPUB
COC011-061-099-312230-
/O.NEW.KPUB.FF.W.0023.100731T1926Z-100731T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
126 PM MDT SAT JUL 31 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
  NORTHERN PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 430 PM MDT

* AT 124 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR INDICATES 1 TO LOCALLY UP TO 2 INCHES   
  OF RAIN HAVE ALREADY FALLEN OVER PORTIONS OF THE WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
  LAMAR...BRANDON...BRISTOL...CHIVINGTON...EADS...GRANADA...
  HARTMAN...HOLLY...NEEGRONDA RESERVOIR...NEENOSHE RESERVOIR...QUEENS
  RESERVOIR...SHERIDAN LAKE...SWEETWATER RESERVOIR...TOWNER AND
  WILEY.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BIG SANDY 
CREEK...RUSH CREEK...ARKANSAS RIVER...PAULS ARROYO...CLAY 
CREEK...BUFFALO CREEK...CHEYENNE CREEK...TWO BUTTE CREEK...WEST HORSE
CREEK...BOGGS CREEK...COTTONWOOD CREEK...WHITE WOMAN CREEK...SOUTH 
FORK WHITE WOMAN CREEK AND WEST WILD HORSE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!

&&

LAT...LON 3861 10205 3796 10205 3797 10275 3861 10280

$$
3 follow-up statements
197 
WGUS75 KPUB 312018
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
218 PM MDT SAT JUL 31 2010

COC011-061-099-312230-
/O.CON.KPUB.FF.W.0023.000000T0000Z-100731T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PROWERS CO-BENT CO-KIOWA CO-
218 PM MDT SAT JUL 31 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN KIOWA...
NORTHEASTERN BENT AND NORTHERN PROWERS COUNTIES UNTIL 430 PM MDT...

AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED TO TRACK ACROSS THE 
WARNED AREA. DOPPLER RADAR ESTIMATES INDICATE THAT 2 TO 4 INCHES OF 
RAINFALL HAS FALLEN OVER PORTIONS OF THE WARNED AREA...WITH THE 
HEAVIEST AMOUNTS OVER THE BIG SANDY AND RUSH CREEK BASINS OF EASTERN 
KIOWA AND NORTHERN PROWERS COUNTIES...LOCATED NORTH THROUGH EAST OF 
LAMAR...AND ALSO OVER THE CLAY CREEK BASIN...LOCATED SOUTH THROUGH 
EAST OF LAMAR.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
LAMAR...BRANDON...BRISTOL...CHIVINGTON...EADS...GRANADA...HARTMAN...
HOLLY...NEEGRONDA RESERVOIR...NEENOSHE RESERVOIR...QUEENS
RESERVOIR...SHERIDAN LAKE...SWEETWATER RESERVOIR...TOWNER AND WILEY.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BIG SANDY 
CREEK...RUSH CREEK...ARKANSAS RIVER...PAULS ARROYO...CLAY 
CREEK...BUFFALO CREEK...CHEYENNE CREEK...TWO BUTTE CREEK...WEST HORSE
CREEK...BOGGS CREEK...COTTONWOOD CREEK...WHITE WOMAN CREEK...SOUTH 
FORK WHITE WOMAN CREEK AND WEST WILD HORSE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF CREEKS AND 
STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF CREEKS AND 
STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
REMEMBER...TURN AROUND...DON'T DROWN.

&&

LAT...LON 3861 10205 3796 10205 3797 10275 3861 10280

$$
780 
WGUS75 KPUB 312151
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
351 PM MDT SAT JUL 31 2010

COC011-061-099-312230-
/O.CON.KPUB.FF.W.0023.000000T0000Z-100731T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PROWERS CO-BENT CO-KIOWA CO-
351 PM MDT SAT JUL 31 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN KIOWA...
NORTHEASTERN BENT AND NORTHERN PROWERS COUNTIES UNTIL 430 PM MDT...

AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED TO TRACK ACROSS THE 
WARNED AREA. RADAR AND SATELLITE ESTIMATES INDICATE THAT RAINFALL 
AMOUNTS IN EXCESS OF 3 INCHES HAVE FALLEN ACROSS PORTIONS OF THE 
WARNED AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
LAMAR...BRANDON...BRISTOL...CHIVINGTON...EADS...GRANADA...HARTMAN...
HOLLY...NEEGRONDA RESERVOIR...NEENOSHE RESERVOIR...QUEENS
RESERVOIR...SHERIDAN LAKE...SWEETWATER RESERVOIR...TOWNER AND WILEY.

AT 315 PM MDT...LAW ENFORCEMENT REPORTED MINOR FLOODING OF 
FIELDS...BETWEEN COUNTY ROADS 12 AND 13...4 TO 5 MILES EAST OF 
LAMAR...ALONG HIGHWAY 50.

THIS WARNING INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BIG 
SANDY CREEK...RUSH CREEK...ARKANSAS RIVER...PAULS ARROYO...CLAY 
CREEK...BUFFALO CREEK...CHEYENNE CREEK...TWO BUTTE CREEK...WEST HORSE
CREEK...BOGGS CREEK...COTTONWOOD CREEK...WHITE WOMAN CREEK...SOUTH 
FORK WHITE WOMAN CREEK AND WEST WILD HORSE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO.

&&

LAT...LON 3861 10205 3796 10205 3797 10275 3861 10280

$$
360 
WGUS75 KPUB 312229
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
429 PM MDT SAT JUL 31 2010

COC011-061-099-312244-
/O.EXP.KPUB.FF.W.0023.000000T0000Z-100731T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PROWERS CO-BENT CO-KIOWA CO-
429 PM MDT SAT JUL 31 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN KIOWA...
NORTHEASTERN BENT AND NORTHERN PROWERS COUNTIES WILL BE ALLOWED TO
EXPIRE AT 430 PM MDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3861 10205 3796 10205 3797 10275 3861 10280

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 4:35 AM MDT, 8 hours 51 minutes earlier.

Area forecast discussion, Jul 31, 4:35 AM MDT, 8 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
435 AM MDT SAT JUL 31 2010

.SHORT TERM...

(TONIGHT AND SATURDAY)

...POTENTIAL FOR HEAVY RAIN AND FLOODING CONTINUES...

WILL HAVE TO BE SOMEWHAT BRIEF WITH ONGOING FLOODING CONCERNS.
NOT MUCH CHANGE TODAY...WITH THE MONSOON PLUME HANGING AROUND
THRU TONIGHT. PREC H2P REMAINS AT 150-250 PERCENT. ABUNDANT LOW LVL
MOISTURE...WITH DEWPOINTS GENERALLY IN THE LOWER 60S ACROSS THE
PLAINS. TRANSPORT WINDS A TAD STRONGER TODAY...SO THAT MAY HELP
TO SOME EXTENT...BUT WITH NUMEROUS SITES REPORTING BETWN 1-2 INCHES
OF RAINFALL ON FRI-FRI NITE...WILL NOT TAKE MUCH ADDITIONAL RAINFALL
O CAUSE PROBLEMS. STILL SEEING FLOODED STREETS ON THE SOUTH SIDE OF
PUEBLO THIS MORNING WITH MODERATE RAIN CONTINUING ATTM. OTHER
HOT SPOTS INCLUDE CROWLEY AND WRN KIOWA COUNTIES...WETS AND SANGRES
SOUTH OF HGWY 96...AND RATON AREA E AND S OF TRINIDAD. RADAR ESTIMATES
OF 2-4 INCHES OR HIGHER FOR SOME OF THESE LOCATIONS. HAVE EXTENDED
OUR FLOOD WATCH TO INCLUDE THOSE AREAS ON THE PLAINS THAT HAVE
RECEIVED HEAVY RAINFALL OVERNIGHT...AND ALSO MOVED UP THE STARTING
TIME OF THE WATCH SINCE THERE IS THE CHANCE FOR HEAVY RAINFALL TODAY
EVEN DURING THE MORNING HOURS. HAVE GONE BELOW GUIDANCE TODAY FOR
TEMPS...WITH ABUNDANT PRECIP AND CLOUD COVER KEEPING TEMPS AT OR
BELOW SEASONAL NORMS. PRECIP SHOULD WIND DOWN BY LATER THIS EVE. ROSE

.LONG TERM...

(SUNDAY THROUGH FRIDAY)

MODELS CONTINUE TO BE IN GOOD AGREEMENT THROUGH THE EXTENDED WITH
VERY LITTLE CHANGE EXPECTED IN THE OVERALL PATTERN. HIGH PRESSURE
WILL CONTINUE TO DRIFT EAST OVER THE CENTRAL PLAINS WITH ABUNDANT
MOISTURE AND SEVERAL WEAK DISTURBANCES MOVING NORTHWARD FROM THE
DESERT SOUTHWEST. A DISTURBANCE WILL TRACK NORTHEAST ACROSS
COLORADO SUNDAY WITH ANOTHER ROUND OF HEAVY RAINFALL DEVELOPING
ALONG THE CONTINENTAL DIVIDE AND EASTERN MOUNTAINS. MODELS IN
AGREEMENT WITH THUNDERSTORMS REMAINING TIED TO THE TERRAIN SO
EXPECT LITTLE PRECIP EAST OF THE I-25 CORRIDOR SUNDAY AFTERNOON
AND EVENING. ABUNDANT LOW LEVEL MOISTURE WILL ONCE AGAIN PRODUCE
LOCALLY HEAVY RAINFALL WITH FLASH FLOODING BEING A
THREAT...ESPECIALLY OVER AREAS THAT HAVE SEEN HEAVY RAIN THE PAST
FEW DAYS.

THE NEXT DISTURBANCE WILL ROTATE AROUND THE HIGH AND ACROSS
COLORADO ON MONDAY. THERE IS SOME MODEL DISCREPANCIES WITH A FRONT
AND CONVERGENCE MAX LOCATED NORTH OF HIGHWAY 50 AND WHETHER
CONVECTION WILL BREAK OUT ALONG THIS FRONT MONDAY EVENING.
THUNDERSTORMS WILL DEVELOP BY THE AFTERNOON ALONG THE CONTINENTAL
DIVIDE AND EASTERN MOUNTAINS AND SPREAD EAST ALONG THE ADJACENT
PLAINS THROUGH THE EVENING. MODELS ARE IN AGREEMENT DEVELOPING A
SURFACE LOW NEAR PUEBLO WITH AN AREA OF STRONG CONVERGENCE
DEVELOPING NORTH OF HIGHWAY 50 BY 00Z. THE NAM DEVELOPS VERY
LITTLE CONVECTION ALONG THIS BOUNDARY AS IT STALLS OVER THE
EASTERN PLAINS DURING THE OVERNIGHT HOURS. THE GFS IS MORE BULLISH
WITH CONVECTION WITH EXTRA LIFT PROVIDED FROM A WEAK DISTURBANCE
OVER NORTHEAST COLORADO. CURRENT THINKING IS CONVECTION WILL
DEVELOP NORTH OF HIGHWAY 50 AFTER 00Z HOWEVER THE AMOUNT OF
COVERAGE REMAINS UNCERTAIN. HEAVY RAINFALL AND FLOODING WILL ONCE
AGAIN BE A THREAT THROUGH MONDAY NIGHT.

THE PATTERN IS FORECAST TO PERSIST THROUGH FRIDAY WITH UPPER LEVEL
DISTURBANCES ROTATING ACROSS COLORADO AND THUNDERSTORMS WITH HEAVY
RAINFALL...ESPECIALLY OVER THE HIGHER TERRAIN TO THE WEST.
INCREASED FLOW ALOFT WILL HELP WITH STORM MOTIONS BY MIDWEEK
SOMEWHAT REDUCING THE FLASH FLOODING THREAT...HOWEVER WITH
SATURATED SURFACE CONDITIONS...THINK THE THREAT WILL CONTINUE.
AFTERNOON TEMPERATURES WILL REMAIN WARM THROUGH THE EXTENDED WITH
UPPER 80S TO MID 90S FOR THE PLAINS AND 70S TO 80S FOR THE HIGHER
TERRAIN TO THE WEST.  MOZLEY

&&

.AVIATION...

HEAVY RAINFALL FROM SCT-NMRS SHWRS AND TS TODAY IS AGAIN THE MAIN
CONCERN...ESPECIALLY FOR KCOS AND KPUB. COULD ALSO SEE SOME PATCHY
FG OR BR THIS MORNING AND AGAIN SUN MORNING DUE TO VERY MOIST
SURFACE CONDITIONS. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR COZ058>068-072>089-
093>097.

&&

44/88
Hazardous weather outlook, Jul 31, 6:44 AM MDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
644 AM MDT SAT JUL 31 2010

COZ058>089-093>099-011245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
644 AM MDT SAT JUL 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS
AND ADJACENT PLAINS THROUGH THIS EVENING. SMALL HAIL UP TO DIME SIZE
MAY ACCOMPANY THE STRONGER STORMS...BUT THE MAIN THREAT WILL BE FROM
LOCALLY HEAVY RAINFALL WHICH WILL ONCE AGAIN BRING THE POTENTIAL FOR
FLASH FLOODING. MUD OR ROCK SLIDES WILL BE OF PARTICULAR CONCERN FOR
THE MOUNTAIN AREAS. URBAN AREAS AND AREAS WITH POOR RUNOFF WILL ALSO
BE SUSCEPTIBLE TO FLOODING TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A PERSISTENT PATTERN WILL KEEP ACTIVE WEATHER ACROSS SOUTHERN
COLORADO THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS ARE FORECAST TO
DEVELOP ALONG THE CONTINENTAL DIVIDE AND EASTERN MOUNTAINS AND
SPREAD INTO THE PLAINS WEST IF INTERSTATE 25 AND OVER THE PALMER
DIVIDE THROUGH THE EVENING HOURS. ABUNDANT MOISTURE AND SLOW STORM
MOTIONS WILL LEAD TO LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR
FLASH FLOODING...ESPECIALLY OVER LOCATIONS THAT HAVE SEEN HEAVY
RAINFALL FOR CONSECUTIVE DAYS. THERE IS LESS CERTAINTY IN
THUNDERSTORM COVERAGE OVER THE PLAINS WITH THE BEST CHANCES BEING
EARLY NEXT WEEK. THUNDERSTORMS THAT OCCUR THROUGH FRIDAY WILL BE
CAPABLE OF PRODUCING PEA SIZE HAIL AND LIGHTNING IN ADDITION TO
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER SOUTHEAST COLORADO THROUGH THIS EVENING.

44/88

In the hours before

Local storm report, Jul 31, 7:32 AM MDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
732 AM MDT SAT JUL 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 AM     HEAVY RAIN       5 N DIVIDE              39.01N 105.15W
07/31/2010  M1.80 INCH       TELLER             CO   PUBLIC

            24 HR STORM TOTAL

&&

KMOZLEY
Local storm report, Jul 31, 11:41 AM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1141 AM MDT SAT JUL 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     HEAVY RAIN       2 W RYE                 37.92N 104.96W
07/31/2010  M1.86 INCH       PUEBLO             CO   TRAINED SPOTTER

            OVERNIGHT TOTAL.

&&

JCERU
Special weather statement, Jul 31, 12:15 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1215 PM MDT SAT JUL 31 2010

COZ095-096-311915-
EASTERN KIOWA COUNTY-WESTERN KIOWA COUNTY-
1215 PM MDT SAT JUL 31 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...

AT 1207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF CHIVINGTON...OR 26 MILES NORTH OF
LAMAR...WHICH WAS MOVING TOWARD THE NORTH AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL
KIOWA COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:19 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jul 30, 7:12 PM MDTAreal Flood AdvisoryPUBCuster, Fremont, Huerfano, Pueblo3 hr
Jul 30, 7:54 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas3 hr
Jul 30, 8:40 PM MDTFlash Flood WarningPUBHuerfano3 hr
Jul 30, 8:44 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Jul 30, 8:49 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Jul 30, 9:41 PM MDTFlash Flood WarningPUBPueblo3 hr
Jul 30, 10:07 PM MDTFlash Flood WarningPUBLas Animas3 hr
Jul 30, 10:22 PM MDTAreal Flood AdvisoryPUBHuerfano2 hr
Jul 30, 10:48 PM MDTAreal Flood AdvisoryPUBCrowley, Kiowa2 hr
Jul 31, 12:27 AM MDTFlash Flood WarningPUBPueblo3 hr
Jul 31, 1:07 AM MDTAreal Flood AdvisoryPUBKiowa60 min
Jul 31, 1:21 AM MDTFlash Flood WarningPUBLas Animas87 min
Jul 31, 1:37 AM MDTAreal Flood AdvisoryPUBCrowley, Otero, Pueblo3 hr
Jul 31, 3:29 AM MDTFlash Flood WarningPUBPueblo3 hr
Jul 31, 12:59 PM MDTAreal Flood AdvisoryPUBBent, Prowers3 hr
Jul 31, 1:11 PM MDTAreal Flood AdvisoryPUBChaffee3 hr
Jul 31, 1:58 PM MDTFlash Flood WarningPUBChaffee78 min
Jul 31, 2:15 PM MDTFlash Flood WarningPUBCostilla, Huerfano, Las Animas3 hr
Jul 31, 3:39 PM MDTFlash Flood WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more32 hr
Jul 31, 4:28 PM MDTFlash Flood WarningPUBKiowa, Prowers113 min
Jul 31, 4:52 PM MDTAreal Flood AdvisoryPUBBent, Las Animas, Otero, Pueblo2 hr
Jul 31, 5:03 PM MDTFlash Flood WarningPUBTeller3 hr

Nearby

Flash Flood Warnings in Colorado, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.